The Annals of Probability
- Ann. Probab.
- Volume 7, Number 5 (1979), 745-789.
Large Deviations of Sums of Independent Random Variables
This paper deals with numerous variants of bounds for probabilities of large deviations of sums of independent random variables in terms of ordinary and generalized moments of individual summands. A great deal of attention is devoted to the study of the precision of these bounds. In this connection comparisons are made with precise asymptotic results. At the end of the paper various applications of the bounds for probabilities of large deviations to the strong law of large numbers, the central limit theorem and to certain other problems are discussed.
Ann. Probab. Volume 7, Number 5 (1979), 745-789.
First available in Project Euclid: 19 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60F10: Large deviations
Secondary: 60G50: Sums of independent random variables; random walks
Nagaev, S. V. Large Deviations of Sums of Independent Random Variables. Ann. Probab. 7 (1979), no. 5, 745--789. doi:10.1214/aop/1176994938. http://projecteuclid.org/euclid.aop/1176994938.